Thunderstorm Wind, Cherokee
- When
- May 8, 8:55 AM CST
- Where
- Cherokee County, Rusk
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -95.150
Several trees down on FM 768...FM 2267 and FM 2112.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 8, 2:17 AM CST, 6 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 317 AM CDT SUN MAY 8 2005 .DISCUSSION... UPPER LOW OVER THE NORTHERN PLAINS WITH TROUGH TO A SHORT WAVE OVER AZ THIS MORNING TO MOVE EAST TODAY AND MONDAY...THEN RIDGE WILL CONTROL THE WEATHER UNTIL LATER IN THE WEEK. MODELS STILL HAVE SOME DISAGREEMENT THIS MORNING...WILL LEAN TOWARD THE GFS...BUT CUT BACK ON THE RAIN AMOUNTS. && .PRELIMINARY POINT TEMPS/POPS... SHV 81 64 83 65 / 40 60 20 10 MLU 83 64 82 64 / 20 40 20 10 DEQ 78 62 82 62 / 50 60 20 10 TXK 80 63 81 65 / 50 60 20 10 ELD 81 63 82 64 / 40 60 20 10 TYR 79 63 84 67 / 50 60 20 10 GGG 80 62 84 66 / 50 60 20 10 LFK 81 65 86 67 / 50 50 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && IV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN MAY 8 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY TO THE WEST OF A LINE FROM PRESCOTT ARKANSAS TO BOSSIER CITY TO HEMPHILL TEXAS. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT.
The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 14:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees down on FM 768...FM 2267 and FM 2112.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481558.